| Model Number |
GLM920030 |
| Medical Device Problem Codes |
Stretched (1601); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/22/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further investigation can be performed.A manufacturing record (mre) evaluation was performed for the finished device 30546462 number, and no non-conformances related to the malfunction were identified.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported by the field, during a coil embolization, a galaxy g3 mini 2mm x 3cm coil (glm920030, 30546462) was being used as the third coil.However, the coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turns out to be stretched.The physician used the same like the product.The procedure was successfully finished.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated section on this medwatch report: a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a galaxy g3 mini 2mm x 3cm coil (glm920030, 30546462) was being used as the third coil.However, the coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turns out to be stretched.The physician used the same like the product.The procedure was successfully finished.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30546462 number, and no non-conformances related to the malfunction were identified.Impeded in microcatheter and unraveled/stretched in microcatheter are known potential product failures associated with the use of the device.The ifu includes warnings and instructions for use to trouble shoot this type of situation.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.With the information available and without the product available for analysis, the reported customer complaints could not be confirmed.Based on the manufacturing record evaluation (mre), there is no indication that the events are related to the device manufacturing process.Assignment of root cause for the events remain speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.